Citation: mkmkmkmk. "Severe Effects Of Overheating: An Experience with Amphetamines (exp109611)". Erowid.org. Dec 8, 2016. erowid.org/exp/109611
Severe Effects Of Amphetamines Overheating
About 3 months ago I took 40mg of generic amphetamine salts in two 20mg pills [Orange capsule with imprint 'M. Amphet Salts 20 mg'].
Relatively inexperienced with amphetamines and not knowing the risks, I was outside for most of the next four hours. It was hot and sunny, and when I started to feel euphoric I laid down and even took my shirt off to feel the sun, since it felt so good -- too good in retrospect. I started having very vivid visual hallucinations (which I've never experienced at all with amphetamines before), feeling strong euphoric tingling sensations, and before I knew it I think two hours or so had passed -- enough for a sunburn at least. I went inside at what would have been about four hours after ingesting the pills, and I hadn't drank any water or electrolytes or eaten any food during before that time. I was probably severely overheated and dehydrated in retrospect.
I had not taken amphetamines recently, so would have had no tolerance, making this a rather high dose of an unbalanced amphetamine mix for the first time -- even without the aggravating circumstances. From what I have come to learn about amphetamine risks following the incident, it would almost be hard to be more stupid considering those circumstances.
Now over the next few days I continued to feel increasingly worse, leading to numb limbs, lethargy, lack of appetite, weird or no bowel movements, and very high anxiety. After about a week I went into the ER, and they gave me saline IV solution which provided temporary relief. My urinalysis came back with ketones at 80mg/dL, which I understand is VERY high even for someone with diabetes, which I don't have. The ketones level returned to a normal negative reading in a test a few days later, but I'm worried there's permanent damage to my endocrine system working so hard to recover and clear the high levels the previous week. If that was the reading a week after the incident, I can only imagine how bad the ketosis was in the days immediately following since I felt so horrible then.
I have continued to feel awful over the next two and a half months, but have no money for further examination. I am experiencing lethargy, severe confusion and lack of memory, complete lack of appetite most of the time, dry skin, white lesions in my mouth and swollen tongue, really bad breath, anxiety, etc. The symptoms almost never subside. I feel like I really damaged my system here. I was very healthy before the incident.
Looking into it, I believe the kind of generic amphetamines I took are not as balanced as other versions, and release high levels of norepinephrine that is very taxing to the endocrine system with exacerbating circumstances.
I feel like I may have to pay the rest of my life for my stupidity and ignorance in this one incident.
So, in summary, the combination of aggravating circumstances:
Generic, unbalanced Amphetamine salts
Prolonged sun exposure
No water or electrolyte intake
Resulted in ketosis
Did not see doctor for 8 days
Feeling awful for two months straight
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.